MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. ELLIPS FX PHACO HANDPIECE; UNIT, PHACOFRAGMENTATION

JOHNSON & JOHNSON SURGICAL VISION, INC. ELLIPS FX PHACO HANDPIECE; UNIT, PHACOFRAGMENTATION
Model Number 690880
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 02/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during cataract surgery, there was corneal wound burn experienced that required 5 stitches.Surgeon stated that there was clog but continued to phaco.No further information provided.
 
Additional Manufacturer Narrative
Additional narrative information: age at time of event: unknown.Date of birth and gender: unknown.Patient weight: unknown.Ethnicity and race: unknown.Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: a review of the device history record (dhr) showed that there were no discrepancies or non-conformances experienced during manufacturing.The system and its components met all specifications prior to being released.A review of the records related to this equipment that included labeling, manual, trending, and risk documentation reviews was performed.Conclusion: based on the investigation results there is no indication of a product quality deficiency.Equipment labeling provides possible complications that can be caused by the surgical/treatment procedure being performed.The trend review shows that there is not a recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.There was no product deficiency identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
ELLIPS FX PHACO HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13653047
Report Number3012236936-2022-00522
Device Sequence Number12207521
Product Code HQC
UDI-Device Identifier05050474537132
UDI-Public(01)05050474537132
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K981116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number690880
Device Catalogue Number690880
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Initial Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SN: (B)(4).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown